Alert archive / Georgia / Tornado Warnings in 2009

Tornado Warning 10, NWS Charleston, SC

April 13, 2009Bryan County, Chatham County, Liberty County, Georgia

NWS Charleston, SC issued this tornado warning at Apr 13, 2009, 4:14 PM EDT for Bryan County, Chatham County, Liberty County, Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2009, 4:14 PM EDT (20:14 UTC)
Expired
Apr 13, 2009, 5:00 PM EDT
In force
46 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Chatham County, GA, Liberty County, GA

The radar

The Charleston,SC radar (KCLX), 89 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 4:30 PM EDTTSTM WND DMG2 Ne Hinesville, GATREE DOWN BLOCKING E OGLETHORPE HWY JUST NE OF HINESVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 12:32 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KCHS 132014
TORCHS
GAC029-051-179-132100-
/O.NEW.KCHS.TO.W.0010.090413T2014Z-090413T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT MON APR 13 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA...
  WEST CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 500 PM EDT

* AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FORT
  STEWART...OR ABOUT 7 MILES NORTHEAST OF HINESVILLE...MOVING
  NORTHEAST AT 35 MPH. THIS STORM HAS A HISTORY OF PRODUCING
  FUNNEL CLOUDS NEAR HINESVILLE.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  FORT STEWART...FLEMINGTON...
  RICHMOND HILL...

A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3198 8162 3212 8142 3188 8123 3181 8156
TIME...MOT...LOC 2014Z 247DEG 31KT 3193 8153

$$
2 follow-up statements
000 
WWUS52 KCHS 132052
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EDT MON APR 13 2009

GAC029-051-179-132100-
/O.CON.KCHS.TO.W.0010.000000T0000Z-090413T2100Z/
BRYAN GA-LIBERTY GA-CHATHAM GA-
451 PM EDT MON APR 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR WEST
CENTRAL CHATHAM...CENTRAL LIBERTY AND CENTRAL BRYAN COUNTIES...

AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS 
THUNDERSTORM WAS LOCATED NEAR RICHMOND HILL...MOVING EAST AT 35 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM 
INCLUDE...FLEMING...AND RICHMOND HILL.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...STRONG
ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY BE OCCURRING
OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS
DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE
BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER
UNDER A HIGHWAY OVERPASS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3189 8159 3201 8134 3188 8123 3181 8156
TIME...MOT...LOC 2051Z 248DEG 30KT 3194 8128

$$
000 
WWUS52 KCHS 132059
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT MON APR 13 2009

GAC029-051-179-132108-
/O.EXP.KCHS.TO.W.0010.000000T0000Z-090413T2100Z/
BRYAN GA-LIBERTY GA-CHATHAM GA-
458 PM EDT MON APR 13 2009

...THE TORNADO WARNING FOR WEST CENTRAL CHATHAM...CENTRAL LIBERTY AND
CENTRAL BRYAN COUNTIES WILL EXPIRE AT 500 PM EDT...

AT 453 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM PROMPTING THE 
WARNING WAS NO LONGER CAPABLE OF PRODUCING TORNADOES. THE TORNADO 
WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE TORNADO WARNING IS NO LONGER IN EFFECT...THUNDERSTORMS 
ARE STILL CAPABLE OF PRODUCING DAMAGING WINDS...HAIL...FREQUENT 
LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF ACTION IS TO 
REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3189 8159 3201 8134 3188 8123 3181 8156
TIME...MOT...LOC 2058Z 248DEG 30KT 3196 8121

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Apr 13, 2:01 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Apr 13, 2:01 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
201 PM EDT MON APR 13 2009

.SYNOPSIS...
A WARM FRONT WILL APPROACH FROM THE SOUTH AND LIFT NORTH THROUGH
THE REGION LATE TODAY. A COLD FRONT WILL PUSH OFFSHORE TUESDAY
EVENING. A BACK DOOR COLD FRONT WILL DROP ACROSS THE AREA
WEDNESDAY NIGHT...WITH HIGH PRESSURE THEN BUILDING INTO THE
REGION THURSDAY THROUGH THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
QUICK UPDATE HAS BEEN ISSUED FOR TORNADO WATCH 150 IN EFFECT UNTIL
7 PM THIS EVENING FOR PORTIONS OF SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS. PREVIOUS DISCUSSION FOLLOWS.

CURRENTLY AT THE SURFACE...HIGH PRESSURE IS CENTERED OVER THE
CENTRAL MID-ATLANTIC STATES...WITH RIDGING EXTENDING SOUTHWESTWARD
THROUGH THE FORECAST AREA AND INTO CENTRAL GEORGIA. MEANWHILE...A
WARM FRONT EXTENDS FROM THE TAIL END OF HIGH PRESSURE WEDGE OVER
SOUTHWESTERN GEORGIA...EAST-NORTHEAST TO NEAR THE ALTAMAHA RIVER.
VISIBLE SATELLITE IMAGERY GENERALLY CLOUDY SKIES IN PLACE ACROSS THE
FORECAST AREA...WITH SOME HOLES IN THE OVERCAST NOTED OVER
SOUTHEAST GEORGIA. MAIN NEAR TERM CONCERN FOR THIS AFTERNOON
REVOLVES AROUND SEVERE WEATHER POTENTIAL.

THIS AFTERNOON...
HIGH PRESSURE WEDGE WILL CONTINUE TO SLOWLY LOSE ITS GRIP ON THE
AREA AS THE WARM FRONT LIFTS NORTHWARD THROUGH SOUTHEAST GEORGIA AND
COASTAL SOUTH CAROLINA ZONES. THE HIGH PRESSURE WEDGE WILL LIKELY
HOLD THROUGH THE AFTERNOON HOURS ACROSS FAR NORTHWEST ZONES.
SOUTHEAST GEORGIA ZONES MAY BE ABLE TO SEE A FEW BREAKS IN THE
OVERCAST...BUT DON/T ANTICIPATE TOO MUCH SUNSHINE GIVEN AMOUNT OF
MID/HIGH CONVECTIVE DEBRIS CLOUD UPSTREAM. THIS SHOULD LIMIT THE
AMOUNT OF DESTABILIZATION THAT WILL BE ABLE TO BE SEEN ACROSS THE
AREA. HAVE TWEAKED MAX TEMPS UP SLIGHTLY ACROSS FAR SOUTHEAST
ZONES...WHERE HIGHS SHOULD TOP OUT IN THE MID AND PERHAPS UPPER 70S.
HIGHS IN THE LOW 70S SHOULD BE SEEN ACROSS MUCH OF COASTAL SOUTH
CAROLINA ZONES...WITH HIGHS LIKELY TOPPING OUT IN THE MID TO UPPER
60S ACROSS NORTHWEST ZONES. BEST DYNAMIC FORCING AND DEEPEST
MOISTURE LOOK TO HOLD OFF UNTIL VERY LATE THIS AFTERNOON...SO HAVE
TWEAKED POPS DOWN ALONG THE COAST. ACROSS FAR WESTERN ZONES HAVE
BUMPED UP POPS INTO THE CATEGORICAL RANGE AS SHOWERS/THUNDERSTORMS
SHOULD BE ABLE TO MAKE IT INTO THESE LOCALS BY LATE IN THE DAY.

AS FOR SEVERE WEATHER POTENTIAL...AM BEGINNING TO THINK WE MAY HAVE
A BIT HIGHER CHANCE GIVEN THE QUICK PROGRESSION OF THE WARM FRONT
NORTHWARD THIS MORNING. THE WARM FRONT WILL LIKELY CONTINUE TO LIFT
STEADILY NORTHWARD THIS AFTERNOON WITH SOME HOLES IN THE OVERCAST
ACROSS SOUTHEAST GEORGIA AND STRONG SOUTHERLY LOW LEVEL JET
DEVELOPING BY LATE AFTERNOON. WITH SHORTWAVE ENERGY LIFTING TOWARD
THE AREA ALONG WITH ENTRANCE REGION FORCING FROM A 120+ KNOT H25 JET
BEGINNING TO INFLUENCE THE AREA BY LATE IN THE DAY...SHOULD SEE
NUMEROUS SHOWERS/THUNDERSTORMS BEGINNING TO AFFECT SOUTHWESTERN
ZONES BY MID TO LATE AFTERNOON. THE ONE LIMITING FACTOR APPEARS TO
BE INSTABILITY...WITH ADJUSTED MODEL SOUNDINGS ONLY INDICATING
AROUND 400-800 J/KG OF CAPE AND LI/S OF -2 TO -3 DEVELOPING OVER
SOUTHEAST GEORGIA BY LATE AFTERNOON. NEVERTHELESS...WITH STRONG
DYNAMIC FORCING SPREADING INTO THE AREA AND SOME WEAK
INSTABILITY...SEVERE WEATHER WILL BE POSSIBLE. BEST CHANCES WILL BE
ACROSS SOUTHWESTERN GEORGIA ZONES THIS AFTERNOON...WHERE SURFACE
BASED INSTABILITY WILL BE HIGHEST. 0-1 KM HELICITY VALUES INCREASE
TO BETWEEN 250 AND 350 M2/S2 ACROSS SOUTHEAST GEORGIA BY LATE
AFTERNOON...WITH EHI VALUES APPROACHING 1 ACROSS TATTNALL/LONG
COUNTIES. THAT SAID...BELIEVE MAIN HAZARDS WILL BE DAMAGING WINDS
AND ISOLATED TORNADOES...PRIMARILY ACROSS SOUTHWESTERN ZONES THROUGH
THE AFTERNOON HOURS.

LAKE WINDS...SURFACE WEDGING WILL LIKELY KEEP WINDS FROM REACHING
LAKE WIND ADVISORY LEVELS UNTIL LATE AFTERNOON...BUT GIVEN STRONG
LOW LEVEL JET DEVELOPING...STILL FEEL THAT IT IS POSSIBLE BY LATE
IN THE DAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
IF THE WARM FRONT HAS NOT ALREADY LIFTED THROUGH THE FORECAST
AREA BY LATE AFTERNOON...IT SHOULD DO SO QUICKLY THIS EVENING.
LOOKS LIKE A WEAK WAVE OF LOW PRESSURE WILL DEVELOP ALONG THE
WARM FRONT AND MOVE THROUGH CENTRAL SC AND INTO CENTRAL NC
AFTER MIDNIGHT. DEWPOINTS ARE EXPECTED TO RISE INTO THE MIDDLE
60S IN THE EVENING...AND WITH SHORTWAVE ENERGY PUSHING IN FROM
THE SOUTHWEST AND ENTRANCE REGION FORCING FROM A 120+ KT H25 JET
OVERSPREADING THE AREA...WE SHOULD SEE WIDESPREAD SHOWER AND
THUNDERSTORM COVERAGE ACROSS THE AREA. IMPRESSIVE DYNAMIC FORCING
AND SOME MARGINALLY FAVORABLE THERMODYNAMIC PROFILES SUGGEST THE
POTENTIAL FOR MORE STRONG TO SEVERE STORMS. EXPECT RATHER MILD
OVERNIGHT LOWS...GENERALLY IN THE MIDDLE 60S.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
A CLOSED UPPER LEVEL LOW WILL DRIFT INTO THE OHIO VALLEY ON
TUESDAY...WITH A NEGATIVELY TILTED TROUGH EXTENDING ACROSS THE
SOUTHEAST STATES. A POTENT SHORT WAVE WITHIN THE BASE OF THE UPPER
LEVEL TROUGH WILL ALLOW A SURFACE WAVE OF LOW PRESSURE TO INTENSIFY
ALONG A COLD FRONT ON THE LEE SIDE OF THE SOUTHERN APPALACHIANS
TUESDAY MORNING. THE LOW WILL LIFT NORTHEAST TUESDAY AFTERNOON INTO
TUESDAY EVENING...DRAGGING THE COLD FRONT TOWARD THE COAST.

A MESOSCALE CONVECTIVE SYSTEM /MCS/...POSSIBLY IN A WEAKENING
PHASE...SHOULD BE ONGOING AT THE START OF TUESDAY MORNING ACROSS
NORTH COASTAL GEORGIA...WITH SCATTERED SHOWERS AND THUNDERSTORMS
POSSIBLE ELSEWHERE. THE MCS WILL EVENTUALLY DROP SOUTH OF THE AREA
LATER TUESDAY MORNING...POSSIBLY RESULTING IN A BREAK IN THE
PRECIPITATION. SCATTERED SHOWERS AND THUNDERSTORMS COULD REDEVELOP
TUESDAY AFTERNOON...ESPECIALLY ACROSS SOUTHEAST SOUTH CAROLINA...AS
A STRONG SOUTHWEST FLOW CONTINUES TO TRANSPORT LOW LEVEL MOISTURE
INTO THE AREA AHEAD OF AN APPROACHING COLD FRONT. LIFT WILL BE
ENHANCED BY THE FRONT ENTRANCE REGION OF THE UPPER LEVEL JET AND THE
PASSING OF A STRONG SHORT WAVE ALOFT. SOME OF THE THUNDERSTORMS
COULD BECOME STRONG IF NOT SEVERE...AS SOME DRYING IN THE MID AND
UPPER LEVELS OF THE ATMOSPHERE COULD ALLOW FOR PARTIAL CLEARING.
THIS WILL ALLOW TEMPERATURES TO REACH WELL INTO THE UPPER 70S FOR
HIGHS TUESDAY AFTERNOON. THIS WARM/MOIST AIRMASS WILL ALLOW FOR
CONSIDERABLE DESTABILIZATION TO TAKE PLACE...WITH THE MODEL
SOUNDINGS FORECASTING THE FOLLOWING SEVERE WEATHER PARAMETERS...
LIFTED INDEX VALUES OF -3 TO -5...CAPE VALUES OF 1500-2000 J/KG...
TOTAL TOTALS AROUND 46 AND A K-INDEX AROUND 25. HOWEVER...IT SHOULD
BE NOTED THAT MID LEVEL LAPSE RATES OF 4-5 C/KM DO NOT APPEAR ALL
THAT IMPRESSIVE. A WET BULB ZERO HEIGHT OF 9000 FT AND 500 MB
TEMPERATURES OF -12C SHOW THAT HAIL MAY BE THE GREATEST THREAT WITH
THE AFTERNOON CONVECTION...ALTHOUGH DAMAGING WINDS ARE ALSO
POSSIBLE. WHILE SPEED SHEAR IS IMPRESSIVE...DIRECTIONAL SHEAR IS
LIMITED THUS DECREASING THE TORNADO POTENTIAL OUTSIDE OF ANY
INTERACTION WITH THE SEA BREEZE. WILL CONTINUE TO HIGHLIGHT THE
SEVERE POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK.

A DOWNSLOPE FLOW WILL DEVELOP IN WAKE OF THE COLD FRONT LATER
TUESDAY NIGHT INTO WEDNESDAY. THIS WILL ALLOW FOR CONSIDERABLE
CLEARING. ALTHOUGH WEAK COLD AIR ADVECTION SHOULD TAKE PLACE...ITS
AFFECTS SHOULD BE COUNTERED BY THE WARMING/SUBSIDING AIRMASS WHICH
SHOULD ALLOW FOR HIGHS IN THE MID 70S ON WEDNESDAY. A BACK DOOR COLD
FRONT WILL DROP ACROSS THE AREA LATE WEDNESDAY NIGHT. WHILE NO
PRECIPITATION IS ANTICIPATED GIVEN THE LACK OF DEEP LAYERED
MOISTURE...THERE COULD BE AN INCREASE IN MID LEVEL CLOUD COVER WITH
ITS PASSAGE.

HIGH PRESSURE AT THE SURFACE WILL BUILD DOWN EAST OF THE MISSISSIPPI
VALLEY THURSDAY THROUGH FRIDAY...RESULTING IN DRY CONDITIONS AND
SLIGHTLY BELOW NORMAL TEMPERATURES ON A NORTHERLY FLOW. THE HIGH
SHOULD SHIFT OVER THE REGION ON SATURDAY...KEEPING DRY CONDITIONS IN
PLACE BUT ALLOW TEMPERATURES TO MODERATE CLOSE TO NORMAL. THE HIGH
SHOULD SHIFT OFFSHORE LATE IN THE WEEKEND...ALLOWING A STORM SYSTEM
TO APPROACH FROM THE WEST. GIVEN SOME MEDIUM RANGE GUIDANCE TIMING
DISAGREEMENT LATE IN THE FORECAST PERIOD...HAVE CAPPED ANY POTENTIAL
FOR SHOWERS/THUNDERSTORMS TO A SLIGHT CHANCE ON SUNDAY.

LAKE WINDS...STRONG LOW LEVEL WINDS AHEAD OF AN APPROACHING COLD
FRONT SHOULD ALLOW WINDS OVER LAKE MOULTRIE TO MAINTAIN LAKE WIND
ADVISORY CRITERIA THROUGH AT LEAST TUESDAY MORNING.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
EXPECT VFR CONDITIONS TO DETERIORATE THIS AFTERNOON FOR KCHS AND
KSAV AS SHOWERS AND THUNDERSTORMS APPROACH THE AREA. HAVE
MAINTAINED PREVAILING MVFR CEILINGS BY LATE AFTERNOON/EARLY
EVENING FOR BOTH SITES. LOOKS LIKE BEST CHANCES FOR THUNDERSTORMS
WILL OCCUR THIS EVENING...AND HAVE PREVAILING TSRA AT BOTH SITES.
HAVE ALSO INCLUDED TEMPO GROUPS FOR TSRA MID TO LATE AFTERNOON TO
ACCOUNT FOR ONGOING THUNDERSTORM ACTIVITY UPSTREAM...AND WILL
AMEND AS NECESSARY.

ONCE EVENING THUNDERSTORMS PUSH THROUGH THE AREA...SHOULD SEE RAIN
CONTINUE INTO THE EARLY MORNING HOURS BEFORE ENDING PRIOR TO
DAYBREAK. STABLE LAYER MOVING IN BEHIND THE CONVECTION WILL
LIKELY RESULT IN LOW LEVEL WIND SHEAR AND IFR CIGS AT BOTH
TERMINALS...AND HAVE INCLUDED THIS THROUGH ROUGHLY DAYBREAK
TUESDAY. SHOULD SEE CONDITIONS QUICKLY IMPROVE TO VFR LEVELS
TUESDAY MORNING AS WINDS SHIFT MORE SOUTHWEST ALLOWING THE
BOUNDARY LAYER TO DRY OUT A BIT.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS POSSIBLE
THROUGH TUESDAY AFTERNOON WITHIN SHOWERS AND THUNDERSTORMS. VFR
CONDITIONS WILL RETURN TUESDAY NIGHT AND CONTINUE THROUGH FRIDAY.

&&

.MARINE...
TODAY...DETERIORATING MARINE CONDS TODAY AS A STRONG LOW-LEVEL JET
MOVES OVER THE AREA. SCA/S ARE UP FOR ALL WATERS.

TONIGHT...VERY POOR MARINE CONDS CONTINUE TONIGHT AS THE STRONG
LOW-LEVEL JET CONTINUES AHEAD OF AN APPROACHING COLD FRONT. HAVE
ALSO RAISED A GALE WATCH FOR THE WARMER GA WATERS BEYOND 20 NM
FROM SHORE AS THERE IS THE POTENTIAL OF AT LEAST 35 KT GUSTS.

TUESDAY THROUGH FRIDAY...A STRONG LOW LEVEL JET WILL KEEP
WINDS/SEAS ELEVATED AHEAD OF AN APPROACHING COLD FRONT ON
TUESDAY...WITH AT LEAST SMALL CRAFT ADVISORY CONDITIONS
ANTICIPATED FOR ALL WATERS...INCLUDING CHARLESTON HARBOR. THE
FRONT WILL SHIFT OFFSHORE TUESDAY EVENING...WITH THE DEVELOPING
OFFSHORE FLOW ALLOWING WINDS AND SEAS TO SUBSIDE THROUGH
WEDNESDAY. A BACK DOOR COLD FRONT WILL DROP ACROSS THE WATERS LATE
WEDNESDAY NIGHT...WITH A NORTHERLY SURGE POSSIBLY RESULTING IN
SMALL CRAFT ADVISORY WINDS/SEAS FOR A PORTION OF THE WATERS LATE
WEDNESDAY NIGHT INTO FRIDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 7 PM EDT THIS EVENING FOR GAZ114>119-
     137>141.
SC...LAKE WIND ADVISORY UNTIL 11 AM EDT TUESDAY FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT TUESDAY FOR AMZ352.
     TORNADO WATCH UNTIL 7 PM EDT THIS EVENING FOR AMZ354.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TUESDAY NIGHT FOR
     AMZ350.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR AMZ354.
     GALE WATCH FROM 8 PM EDT THIS EVENING THROUGH LATE TONIGHT FOR
     AMZ374.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ374.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR AMZ330.

&&

JRJ
Hazardous weather outlook, Apr 13, 12:49 PM EDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1249 PM EDT MON APR 13 2009

AMZ330-350-352-GAZ087-088-099>101-SCZ040-042>044-047>051-141000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-JENKINS-SCREVEN-
CANDLER-BULLOCH-EFFINGHAM-ALLENDALE-HAMPTON-INLAND COLLETON-
DORCHESTER-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-
1249 PM EDT MON APR 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON THROUGH TONIGHT.
THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING MAINLY DAMAGING
WINDS AND TORNADOES AND TO A LESSER EXTENT LARGE HAIL.

THE POTENTIAL FOR SEVERE WEATHER WILL COME AS A WARM FRONT LIFTS
NORTH ACROSS THE AREA...ALLOWING A WARM...MOIST AND UNSTABLE
AIRMASS TO MOVE IN. A LINE OF THUNDERSTORMS IS THEN EXPECTED TO
SHIFT ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP TUESDAY AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME
STRONG...IF NOT SEVERE...MAINLY CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ354-GAZ114>119-137>141-141000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-TATTNALL-EVANS-INLAND BRYAN-
COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-
COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
1249 PM EDT MON APR 13 2009

...TORNADO WATCH 150 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP TUESDAY AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME
STRONG...IF NOT SEVERE...MAINLY CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ045-141000-
BERKELEY-
1249 PM EDT MON APR 13 2009

...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM EDT TUESDAY FOR LAKE
MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON THROUGH TONIGHT.
THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING MAINLY DAMAGING
WINDS AND TORNADOES AND TO A LESSER EXTENT LARGE HAIL.

THE POTENTIAL FOR SEVERE WEATHER WILL COME AS A WARM FRONT LIFTS
NORTH ACROSS THE AREA...ALLOWING A WARM...MOIST AND UNSTABLE
AIRMASS TO MOVE IN. A LINE OF THUNDERSTORMS IS THEN EXPECTED TO
SHIFT ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ374-141000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1249 PM EDT MON APR 13 2009

...GALE WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON THROUGH TONIGHT.
THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING MAINLY DAMAGING
WINDS AND WATERSPOUTS AND TO A LESSER EXTENT LARGE HAIL.

THE POTENTIAL FOR SEVERE WEATHER WILL COME AS A WARM FRONT LIFTS
NORTH ACROSS THE AREA...ALLOWING A WARM...MOIST AND UNSTABLE
AIRMASS TO MOVE IN. A LINE OF THUNDERSTORMS IS THEN EXPECTED TO
SHIFT ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP TUESDAY AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. SOME OF THESE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME
STRONG...IF NOT SEVERE...MAINLY CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 13, 2:17 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
217 PM EDT MON APR 13 2009

GAZ114-131845-
TATTNALL-
217 PM EDT MON APR 13 2009

...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 245 PM
EDT...

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH.
THIS STORM WAS LOCATED JUST WEST OF ALTAMAHA...OR ABOUT OVER PLANT
HATCH...MOVING NORTHEAST AT 35 MPH.

AREAS IN AND AROUND MANASSAS...MENDES AND REIDSVILLE WILL BE IMPACTED
THROUGH 245 PM EDT.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, Apr 13, 3:03 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
303 PM EDT MON APR 13 2009

GAZ099-100-115-116-131930-
BULLOCH-CANDLER-EVANS-INLAND BRYAN-
303 PM EDT MON APR 13 2009

...STRONG THUNDERSTORMS WILL IMPACT EXTREME NORTHWESTERN BRYAN...
SOUTHERN BULLOCH...SOUTHEASTERN CANDLER AND NORTHERN EVANS COUNTIES
THROUGH 330 PM EDT...

AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35
TO 45 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
ADABELLE TO BELLVILLE...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH
OF CLAXTON TO CLAXTON...MOVING NORTH NORTHEAST AT 40 MPH.

AREAS IN AND AROUND BELLVILLE...CLAXTON...DAISY...DENMARK...
GROVELAND...HAGAN AND NEVILS WILL BE IMPACTED THROUGH 330 PM EDT.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Local storm report, Apr 13, 3:45 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             7 E DONALD              31.82N 81.73W
04/13/2009  E1.75 INCH       LONG               GA   PUBLIC

&&

MTE
Local storm report, Apr 13, 3:48 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TORNADO          4 SW DONALD             31.78N 81.90W
04/13/2009                   LONG               GA   EMERGENCY MNGR

            TORNADO REPORTED ON EBENEZER ROAD. MOVING NORTHEAST.

&&

MTE
Local storm report, Apr 13, 3:51 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             3 N DONALD              31.86N 81.85W
04/13/2009  E1.00 INCH       LONG               GA   LAW ENFORCEMENT

            ON HIGHWAY 261.

&&

MTE
Local storm report, Apr 13, 4:13 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     FUNNEL CLOUD     HINESVILLE              31.85N 81.60W
04/13/2009                   LIBERTY            GA   TRAINED SPOTTER

            SPOTTER IN HINESVILLE REPORTS OCCASIONAL FUNNEL CLOUDS
            JUST NORTH OF TOWN.

&&

MTE

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 4:23 AM EDTGale WatchCHS12 hr
Apr 13, 4:23 AM EDTSmall Craft AdvisoryCHS55 hr
Apr 13, 2:29 PM EDTSevere Thunderstorm WarningCHSTattnall46 min
Apr 13, 2:40 PM EDTTornado WarningCHSTattnall22 min
Apr 13, 3:00 PM EDTSevere Thunderstorm WarningCHSLong, Tattnall60 min
Apr 13, 3:16 PM EDTTornado WarningCHSLong, Tattnall44 min
Apr 13, 3:28 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long, Tattnall62 min
Apr 13, 3:40 PM EDTTornado WarningCHSLiberty, Long50 min
Apr 13, 3:52 PM EDTAreal Flood AdvisoryCHSBryan, Bulloch, Effingham, Evans, Screven, Tattnall53 min
Apr 13, 4:07 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Liberty53 min
Apr 13, 4:08 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh67 min
Apr 13, 4:16 PM EDTTornado WarningCHSLiberty, Long, McIntosh44 min
Apr 13, 4:42 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, McIntosh63 min
Apr 13, 4:50 PM EDTTornado WarningCHSLiberty, McIntosh40 min
Apr 13, 4:54 PM EDTSpecial Marine WarningCHS2 hr
Apr 13, 4:56 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty64 min
Apr 13, 5:32 PM EDTAreal Flood AdvisoryCHSBryan, Chatham88 min
Apr 13, 5:54 PM EDTSpecial Marine WarningCHS68 min
Apr 13, 6:17 PM EDTAreal Flood AdvisoryCHSMcIntosh58 min
Apr 13, 6:44 PM EDTSpecial Marine WarningCHS2 hr

Nearby

Tornado Warnings in Georgia, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.